This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
I've been on Zoloft for 6-7 years and have felt in the last few months that it isn't working anymore, i.e. been depressed, joyless, hopeless, sad, etc. Told my doctor and he mentioned "Prozac poop-out" phenomenon. Wondering if Zoloft has the same thing... instances of wearing out over time? Anyone else experienced this?
Is it time to try a newer and/or different drug? I dread getting off Zoloft after so long but I have to feel better. Doc has already upped my dosage several times, so that's not the problem (I'm at 250mg/daily and don't want to go higher). Also tried Wellbutrin and Buspar in conjunction with Z but no help there.
It quite frequently happens that the medication works less well over time. One good reason is that the medication is not the total answer to depression. It helps, but you must work out the underlying problems in living that are bringing you down. They are there..they have to be accepted and resolved. You can work with a therapist or do some work online at www.masteringstress.com.
You can also try switching to Celexa, or Effexor or Paxil.
Hi! I had to comment. I was taking Zoloft successfully for several years and during one doctor visit (annual review thing) I mentioned that I seemed to be 'going backward', that I seemed to stress and feel 'down' more often and he stated that it is possible to grow 'tolerant' of the Zoloft. He switched me over to Effexor XR (150mg). That has been 4 years and it is still working effectively.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.